Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Biol Pharm Bull. 1993 Nov;16(11):1140-5.

Pharmacokinetics of indocyanine green in rats with experimentally induced hepatic diseases.

Author information

  • 1Faculty of Pharmaceutical Sciences, Okayama University, Japan.

Abstract

The pharmacokinetics of indocyanine green (ICG) following intravenous administration was compared between normal rats and rats with experimentally induced acute hepatic diseases; namely D-galactosamine-intoxicated (GAL) rats, CDl4-intoxicated (CCl4) rats and rats with obstructive jaundice (OJ). The total body clearance of ICG was decreased in all rats with these hepatic diseases, especially in the rats with OJ. Hepatic plasma flow was also decreased in all rats with the three hepatic diseases. The profile of biliary excretion of ICG was characteristic of rats with each hepatic disease. The cumulative biliary excretion of ICG was markedly low in GAL rats, almost unchanged in CCl4 rats and the appearance of ICG was markedly delayed in rats with OJ. The pharmacokinetic analysis of these data showed that the decreased total plasma clearance of ICG in GAL and CCl4 rats results from both lowered influx across the sinusoidal plasma membrane of hepatocytes and the decreased hepatic plasma flow. In rats with OJ, the decreased total plasma clearance results only from a markedly lowered influx across the sinusoidal plasma membrane of hepatocytes without any relation to the decreased hepatic plasma flow. The decreased biliary recovery in GAL rats might relate to the decreased bile flow. The time lag of the appearance of ICG into the bile of rats with OJ was due to its slow efflux across the bile canalicular membrane, in addition to its slow influx across the sinusoidal membrane of the hepatocyte and its remarkably long period of stay in the hepatocyte.

PMID:
8312872
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk